MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 4/40/90; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 4/40/90; PERIPHERAL DILATATION CATHETER
Model Number 357461
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-18 peripheral balloon catheter was selected for treatment of a moderately calcified lesion (30 percent stenosis degree) in the distal popliteal artery.During inflation the balloon ruptured at 5 atm.
 
Additional Manufacturer Narrative
The returned device was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has been inflated and is thus not well folded anymore.The balloon has burst longitudinally over a length of about 22 mm, starting about 11 mm proximal to the distal radiopaque.Microscopic inspection of the balloon surface revealed scratches in close vicinity of the tear which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause for the reported event is related to the patients anatomy (i.E., severely calcified target lesion).

Brand Name
PASSEO-18 4/40/90
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21892286
Report Number1028232-2025-01957
Device Sequence Number8146860
Product Code LIT
UDI-Device Identifier07640119558721
UDI-Public(01)07640119558721(17)2801
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number357461
Device Catalogue Number357461
Device Lot Number12243482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown